Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Should I use Stolin gum astringent and Senquel-f for tonsillitis and pharyngitis?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1992
Answered : 47 Questions
Question
Hi, I have tonsilitis and possible pharyngitis. Should I use Stolin gum astringent and senquel-f? These have been prescribed by my dentist for gingivitis. Will these affect tonsilitis/pharyngitis negatively?
Posted Sun, 15 Apr 2012 in Ear, Nose and Throat Problems
 
 
Answered by Dr. James M. Schwartz 35 minutes later
Hello,

I am happy to answer your query.

I believe that Stolin gum astringent will irritate your tonsils and throat in a very uncomfortable way. The ingredients are harsh. Moreover, Stolin contains nothing that will speed the resolution of tonsillitis or pharyngitis.

Senquel-F is a potassium and flouride containing toothpaste for sensitive teeth and has no role in treating tonsillitis or pharyngitis.

I hope this answers your query. Do not hesitate to post a follow up question if necessary.

Best regards,
Dr. Schwartz
Above answer was peer-reviewed by
 
Follow-up: Should I use Stolin gum astringent and Senquel-f for tonsillitis and pharyngitis? 11 hours later
Thank you doctor! What should I do to get long term relief from tonsil irritation? Also my whole ENT region is very sensitive. I smoke occasionally.
 
 
Answered by Dr. James M. Schwartz 4 hours later
Hello,
Thanks for reverting.
If your condition is chronic, which means it has lasted for more than 2 weeks, then it should be properly evaluated by a doctor. All smokers are at risk for smoking related diseases of the mouth and throat. Recommendations for long term relief depend entirely on the diagnosis.
If this is an acute condition only, then you can take lozenges and tablet Crocin 1 tablet as and when and needed. You can also try disprins gargles and steam inhalation.
Best regards,
Dr. Schwartz
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions